Announcement

Collapse
No announcement yet.

Did anyone get worse after Xiidra?

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Did anyone get worse after Xiidra?

    I am trying to reduce the amount of stuff I am using before adding in any more medication. I keep a daily log of my symptoms and medications as well as other variables. I grew suspicious of Xiidra so I will eliminate it but I will keep using Restasis. I will also visit the optometrist more often during this time to catch any issues in case Xiidra was actually helping.

  • #2
    I can only give you my anecdotal experience with xiidra. My first application, the drop hit my eye, I instantly bent over and grabbed my eye, ran to the bathroom and flushed it with tears. Then, I got the weird taste in my throat. My only other experience like that was with lunesta...awful taste the entire next day. So I couldn't use it.

    Now mind you, this was early on for me. I tried a sample and my insurance actually wouldn't cover it until I tried restasis first. I'm glad they didn't cover it honestly. I got on steroids then tapered into restasis and I believe it's working for me. It doesn't help me produce tears per say, but I think it helps the inflammation and burning.

    Comment


    • #3
      Yes. I used Xiidra for a few days last year and it definitely worsened my symptoms. I remember feeling extra dry, and probably the worst I've ever been now that I think about it.

      Unfortunately, Restasis doesn't work well for me either as I tried it a few different times and always had an intense burning sensation as other users have mentioned. MGD/Aqueous Deficient member here and Refresh Optive Advanced drops are my current go-to (Put them in every 25-30 minutes during the day).

      Comment


      • #4
        Dowork123 It is amazing how different people can feel. I actually found Xiidra really soothing and the mild burn not bothersome at all (only lasts for a minute or two). A few doctors suggested I have allergies so before I start using Pataday, Iíve decided to stop using Xiidra. My blinking discomfort started 5 days after Xiidra. It may be a complete coincidence though. I figured I want to see if it causes a mild allergic reaction.

        Glucoa interesting! I have used Xiidra for four months so I figured if it helped, I would have noticed something or saw better signs.

        Comment


        • #5
          Originally posted by Glucoa View Post
          Yes. I used Xiidra for a few days last year and it definitely worsened my symptoms. I remember feeling extra dry, and probably the worst I've ever been now that I think about it.

          Unfortunately, Restasis doesn't work well for me either as I tried it a few different times and always had an intense burning sensation as other users have mentioned. MGD/Aqueous Deficient member here and Refresh Optive Advanced drops are my current go-to (Put them in every 25-30 minutes during the day).
          Did your doctor run a light course of steroids before you started restasis? I used alrex for a month before starting and I felt no burning upon installation, just light burning after the vehicle dissipated. But I like it, it's burning but also like itching, but those sensations actually make me produce tears...so I don't mind it lol.

          I have MGD and aqueous deficiency as well. Based on your drop usage I know you're suffering right now. I hope you find some answers. I would give restasis another try, especially if you have an inflammatory type dry eye which I assume you do. Just gotta run the steroids first to get the inflammation down enough to handle the restasis.

          Comment


          • #6
            Originally posted by hopeful_hiker View Post
            Dowork123 It is amazing how different people can feel. I actually found Xiidra really soothing and the mild burn not bothersome at all (only lasts for a minute or two). A few doctors suggested I have allergies so before I start using Pataday, Iíve decided to stop using Xiidra. My blinking discomfort started 5 days after Xiidra. It may be a complete coincidence though. I figured I want to see if it causes a mild allergic reaction.

            Glucoa interesting! I have used Xiidra for four months so I figured if it helped, I would have noticed something or saw better signs.
            I have mild allergic reactions to A LOT of things, detergent for clothes, perfume, cigarette smoke (even just on clothes), candles, my cat...I have a lot of little annoying triggers. I hope the pataday works for you.

            I'm curious how this is going to work out. If you stop xiidra and don't slide back, that would be awesome. One less drug to consume.

            Comment


            • #7
              I am on Xiidra and Restasis BID. I personally find Xiidra to be better.

              Comment


              • #8
                Update: I felt worse a week into Xiidra. Four months later I went off. One week later I was much better. Maybe coincidence, maybe not.

                Comment


                • #9
                  Originally posted by hopeful_hiker View Post
                  Update: I felt worse a week into Xiidra. Four months later I went off. One week later I was much better. Maybe coincidence, maybe not.
                  Same for me with restasis. Went to UIC and the guy said, quit using restasis, it isn't working. My inflammation was high based on his testing and I'd been on it for 5 months. I realize after coming off I was allergic to it. I was constantly scratching my eyelids. Had no clue it was restasis til I quit.

                  Comment

                  Previously entered content was automatically saved. Restore or Discard.
                  Auto-Saved
                  Smile :) Biggrin :D Wink ;) Rolleyes :rolleyes: Tongue :p Cool :cool: Redface :o Confused :confused: Eek :eek: Frown :( Mad :mad:
                  x
                  Insert: Thumbnail Small Medium Large Fullsize Remove  
                  x
                  Working...
                  X